# SDR 2003FA0000252

- Difficulty date: March 5, 2003
- Submitted: March 6, 2003
- Operation: General aviation
- Aircraft: N416ER
- Make and model: Cessna 172S
- Aircraft serial: 172S9160
- Aircraft time: 592 hours
- Engine: Lyc IO360L2A
- Engine time: 592 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Valve
- Part number: 2520626
- Condition: Scored
- Location: Fuel Control
- Part time: 592 hours
- Component: Fuel Control, Precision
- Component part number: 25765362
- Stage of operation: TX
- How discovered: C
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

THE CREW REPORTED FLUCTUATING IDLE DURING GROUND CHECK.  THE CREW RETURNED TO THE RAMP. TYPICALLY THIS IS NOT CONSIDERED TO BE A REPORTABLE EVENT, HOWEVER THIS ENGINE/AIRCRAFT COMBINATION HAS BEEN THE SUBJECT OF AN AIRWORTHINESS DIRECTIVE REGARDING UNSTABLE IDLE/MIXTURE ISSUES. IT IS NOT UNCOMMON FOR THIS SITUATION TO OCCUR NOT ONLY DURING INSPECTION GROUND RUNS, BUT ALSO DURING OPERATION BETWEEN INSPECTIONS. A COMMON SOURCE OF PROBLEMS WITH THIS FUEL CONTROL IS THE MIXTURE VALVE, PN-2520626. THIS VALVE BECOMES SCORED AND THEN INACCURATE IN IT'S FUNCTION. THERE IS A PROCEDURE FOR LAPPING THIS VALVE'S SURFACE.
